Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 19, 2005, 10:34 PM EDT for Henry County, Oldham County, Trimble County, Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 10:34 PM EDT (02:34 UTC)
- Expired
- May 20, 2005, 12:30 AM EDT
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Henry County, KY, Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 200235
FFWLMK
KYC103-185-223-200430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT THU MAY 19 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 1230 AM EDT
* NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED BY THE NATIONAL
WEATHER SERVICE...WITH SOME ROAD CLOSURES AND STRANDED CARS. EVEN
THOUGH THE HEAVIEST RAINS FROM EARLIER IN THE EVENING HAVE MOVED
SOUTH OF THE AREA...SIGNIFICANT WATER RUNOFF REMAINS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3835 8496 3836 8529 3833 8532 3833 8542
3840 8559 3855 8538 3873 8535 3858 8521
3859 8508 3856 8501 3852 8504 3851 8500
3842 8496 3845 8493 3842 8490
$$
CS2 follow-up statements
000 WGUS73 KLMK 200428 FFSLMK KYC103-185-223-200440- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1227 AM EDT FRI MAY 20 2005 ...FLASH FLOOD WARNING ALLOWED TO EXPIRE... THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE FOR HENRY...OLDHAM AND TRIMBLE COUNTIES. HOWEVER A FLOOD WARNING HAS BEEN ISSUED UNTIL 230 AM EDT FOR HENRY COUNTY WHERE FLOODING REMAINS A WIDESPREAD PROBLEM OVERNIGHT. CALLS TO OLDHAM AND TRIMBLE COUNTY INDICATE THAT WIDESPREAD FLOODING IS NO LONGER OCCURRING. MINOR FLOODING OF LOW SPOTS REMAINS POSSIBLE.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ CS
000 WGUS73 KLMK 200430 CCA FFSLMK KYC103-185-223-200440- FLASH FLOOD STATEMENT...CORRECTED HEADER INFORMATION NATIONAL WEATHER SERVICE LOUISVILLE KY 1227 AM EDT FRI MAY 20 2005 ...FLASH FLOOD WARNING ALLOWED TO EXPIRE... THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE FOR HENRY...OLDHAM AND TRIMBLE COUNTIES. HOWEVER A FLOOD WARNING HAS BEEN ISSUED UNTIL 230 AM EDT FOR HENRY COUNTY WHERE FLOODING REMAINS A WIDESPREAD PROBLEM OVERNIGHT. CALLS TO OLDHAM AND TRIMBLE COUNTY INDICATE THAT WIDESPREAD FLOODING IS NO LONGER OCCURRING. MINOR FLOODING OF LOW SPOTS REMAINS POSSIBLE.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ CS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 19, 8:42 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 19, 8:42 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 842 PM EDT THU MAY 19 2005 .UPDATE... LARGE AREAS OF THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO REPEAT OVER THE SAME PLACES WITH ADDITIONAL DEVELOPMENT UPSTREAM OVER ILLINOIS AND INDIANA. WATER PROBLEMS HAVE ALREADY BEGUN AND WILL CONTINUE OVERNIGHT. THUS HAVE ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA FOR OVERNIGHT. UPDATE... UPDATED GRIDS AND ZONES TO REFLECT NEW SEVERE THUNDERSTORM WATCH FOR EASTERN SECTIONS OF THE CWFA. SCATTERED STRONG STORMS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS AS THEY TREK EASTWARD ACROSS THE AREA. SHORT TERM(TONIGHT THROUGH SUNDAY AFTERNOON): MOST IMPORTANT PROBLEM IS DEALING WITH THE SEVERE WEATHER THREAT ACROSS THE FA THIS EVENING INTO TONIGHT. PRIMARY SEVERE WEATHER THREAT LOOKS TO BE DAMAGING AND HAIL. EXPECT A RATHER EXTENDED PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY TONIGHT. THE BEST SYNOPTIC SCALE FORCING WITH COOLER TEMPERATURES ALOFT AND STEEPER LAPSE RATES WILL NOT MOVE INTO THE REGION UNTIL THE EVENING AND OVERNIGHT HOURS. ONCE THIS ACTIVITY CLEARS THE FA DURING FRIDAY...DRY AND PLEASANT WEATHER FOR THE REMAINDER OF THE SHORT TERM. ONLY MODEST CHANGES TO CURRENT FORECAST TRENDS WERE NEEDED FOR THE SHORT TERM. LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... MODELS HAVE BEEN COMING INTO BETTER AGREEMENT WITH FORMATION OF REX BLOCK ACROSS NEW ENGLAND FOR THE EARLY PART OF NEXT WEEK. UPPER HIGH IS EXPECT TO PERSIST NEAR THE LABRADOR STRAIT...WHILE A CLOSED LOW IS EXPECTED FARTHER SOUTH ACROSS NEW ENGLAND. WITH THIS STAGNANT PATTERN...AND WITH A RIDGE ACROSS THE DESERT SOUTHWEST. NORTHWEST FLOW WILL BECOME ESTABLISHED ACROSS THE LOWER OHIO VALLEY. A COLD FRONT EXPECTED LATE SUNDAY INTO MONDAY WILL BRING A REINFORCING SHOT OF COOL AIR...WHICH WILL DROP MONDAYS TEMPERATURES CONSIDERABLY FROM THOSE OF SUNDAY. GFS IS THE STRONGEST AND FARTHEST WEST WITH THE POSITION OF THE CLOSED LOW MONDAY AND TUESDAY...RETROGRADING THE CENTER OF THE LOW WESTWARD OVER NEW YORK. IF THIS VERIFIES...BOTH MONDAY AND TUESDAY WILL TREND COOLER WITH QUITE A BIT OF CLOUDS. FOR NOW...FEEL THAT ECMWF MODEL HAS BETTER...FARTHER EAST...HANDLE ON ULTIMATE POSITION OF CLOSED LOW. FOLLOWING ECMWF CHOICE...WILL GO WITH PARTLY CLOUDY AND SEASONAL TEMPERATURES MONDAY AND TUESDAY. MORE ZONAL FLOW WILL RE-ESTABLISH ITSELF ACROSS LOWER OHIO VALLEY WEDNESDAY AND THURSDAY...WITH SLIGHTLY WARMER TEMPERATURES ACROSS THE REGION. WILL CONTINUE A CHANCE OF CONVECTION WEDNESDAY NIGHT AND THURSDAY AS A DISTURBANCE MOVES EAST OF THE LOWER MISSOURI VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST. FLASH FLOOD WATCH OVERNIGHT. .KY...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST ALONG AND WEST OF A LINE FROM HENRY COUNTY...TO LARUE COUNTY...TO SIMPSON COUNTY. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT/1100 PM CDT ALONG AND EAST OF A LINE FROM FRANKLIN COUNTY...TO MARION COUNTY...TO ALLEN COUNTY. FLASH FLOOD WATCH OVERNIGHT ALL AREAS. && 13/AB/JSD
Hazardous weather outlook, May 19, 11:30 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT THU MAY 19 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 1130 AM EDT (1030 AM CDT) THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON. THE STORM PREDICTION CENTER HAS CONTINUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. DEEP SOUTHWESTERLY FLOW AT MID LEVELS WILL BE FAVORABLE FOR ISOLATED OCCURRENCES OF DAMAGING WINDS AND SOME SEVERE HAIL. OVERNIGHT TONIGHT...AN UPPER LEVEL LOW...WITH COOL MID LEVEL TEMPERATURES...WILL MOVE SOUTHEASTWARD ACROSS THE OHIO RIVER. ANOTHER ROUND OF CONVECTION IS EXPECTED TONIGHT WITH MARGINALLY SEVERE HAIL AND FREQUENT LIGHTNING POSSIBLE. THERE COULD WELL BE A BREAK IN THUNDERSTORM ACTIVITY THIS EVENING BETWEEN CONVECTION THIS AFTERNOON AND LATER TNGT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY NIGHT AND MONDAY AS WELL AS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JSD
In the hours before
Local storm report, May 19, 9:42 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG RICHMOND 37.74N 84.29W
05/19/2005 MADISON KY LAW ENFORCEMENT
TREES WERE DOWNED.
&&
MRCLocal storm report, May 19, 9:47 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM FLOOD WINCHESTER 38.00N 84.19W
05/19/2005 CLARK KY LAW ENFORCEMENT
3FT OF WATER REPORTED OVER PARTS OF I-64 IN CLARK
COUNTY...RELAYED FROM STATE PARTOL FROM NWS JACKSON.
EXACT LOCATION UNKNOWN.
&&Local storm report, May 19, 9:54 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 W RUSSELLVILLE 36.84N 86.98W
05/19/2005 1.75 INCH LOGAN KY LAW ENFORCEMENT
&&
MRCLocal storm report, May 19, 10:23 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD SHEPHERDSVILLE 37.99N 85.71W
05/19/2005 BULLITT KY LAW ENFORCEMENT
NUMEROUS ROADS WERE BLOCKED OR CLOSED DUE TO HIGH WATER
IN THE NORTHERN PART OF THE COUNTY.
&&
MRCLocal storm report, May 19, 10:25 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1025 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND DMG BOSTON 37.78N 85.67W
05/19/2005 NELSON KY TRAINED SPOTTER
LIMBS WERE BLOWN DOWN.
&&
MRCLocal storm report, May 19, 10:34 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD NEW CASTLE 38.43N 85.17W
05/19/2005 HENRY KY LAW ENFORCEMENT
NUMEROUS ROADS WERE BLOCKED OR CLOSED BY HIGH WATER.
VEHICLES WERE TRAPPED IN THE WATER.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:12 PM EDT | Flash Flood Warning | LMK | Franklin | 93 min |
| May 19, 8:15 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 30 min |
| May 19, 8:31 PM EDT | Flash Flood Warning | LMK | Anderson, Bourbon, Bullitt, Clark, Fayette, Franklin and 10 more | 119 min |
| May 19, 8:35 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 25 min |
| May 19, 8:50 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 40 min |
| May 19, 8:57 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 63 min |
| May 19, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 44 min |
| May 19, 9:18 PM EDT | Tornado Warning | LMK | Logan | 49 min |
| May 19, 9:35 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 40 min |
| May 19, 9:50 PM EDT | Flash Flood Warning | LMK | Boyle, Garrard, Larue, Lincoln, Madison, Marion and 3 more | 3 hr |
| May 19, 9:56 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 49 min |
| May 19, 9:59 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 47 min |
| May 19, 10:04 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 64 min |
| May 19, 10:15 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 46 min |
| May 19, 10:27 PM EDT | Flash Flood Warning | LMK | Anderson, Bullitt, Clark, Fayette, Franklin, Jefferson and 4 more | 2 hr |
| May 20, 12:40 AM EDT | Flash Flood Warning | LMK | Grayson, Hart | 2 hr |
| May 20, 1:21 AM EDT | Flash Flood Warning | LMK | Allen, Barren, Clinton, Cumberland, Metcalfe, Monroe | 84 min |
| May 20, 2:29 AM EDT | Flash Flood Warning | LMK | Warren | 2 hr |
| May 20, 2:46 AM EDT | Flash Flood Warning | LMK | Barren, Edmonson, Grayson, Hart | 3 hr |
| May 20, 4:30 AM EDT | Flash Flood Warning | LMK | Warren | 3 hr |
| May 20, 5:45 AM EDT | Flash Flood Warning | LMK | Barren, Edmonson, Grayson, Hart | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.